Hail, Claiborne
- When
- June 14, 7:30 PM EST to 7:40 PM EST
- Where
- Claiborne County, Lone Mtn
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.383, -83.583
Penny-size hail in Lone Mountain.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 14, 6:00 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 700 PM EDT TUE JUN 14 2005 .DISCUSSION...STRONG RADIATIONAL HEATING EARLIER THIS AFTERNOON COMBINED WITH LOW LEVEL MOISTURE HAS ALLOW THE AIR MASS TO BECOME MODERATELY UNSTABLE THIS EVENING. RADAR INDICATES A LINE OF THUNDERSTORMS...KICKED OFF FROM AN APPROACHING COLD FRONT...HAS MOVED INTO THE NORTHERN PORTION OF THE MRX CWA. THE STRONGEST OF THESE STORMS HAS THE POTENTIAL OF SMALL HAIL AND STRONG GUSTY WINDS. THE STORMS SHOULD WEAK WITH SUNSET. THE FRONT SHOULD MOVE THROUGH AROUND 06Z TO 09Z TONIGHT. BEHIND THE FRONT...A DRY...MORE STABLE AIR MASS WILL MOVE IN WITH SLIGHTLY COOLER AIR SLOWLY FILTERING IN FOR THURSDAY AND FRIDAY. ALL LOOKS GOOD IN THE CURRENT FORECAST...WILL UPDATE LATE EVENING TO REMOVE EVENING/MIDNIGHT WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 91 64 87 / 40 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 89 62 84 / 40 10 10 10 OAK RIDGE, TN 67 89 62 84 / 40 10 10 10 TRI CITIES AIRPORT, TN 65 87 59 79 / 40 10 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 450 AM EDT TUE JUN 14 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-151100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 450 AM EDT (350 AM CDT) TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A WEAK COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND EARLY WEDNESDAY. AHEAD OF THE FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS. A VERY WARM...HUMID AND UNSTABLE AIRMASS ACROSS THE REGION WILL ALLOW FOR THE POSSIBILITY OF THUNDERSTORMS TO REACH SEVERE LIMITS. THE MAIN THREATS FROM THE STORMS WILL BE STRONG DAMAGING DOWNBURST WINDS...HAIL UP TO THE SIZE OF QUARTERS...DEADLY CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... A RIDGE OF HIGH PRESSURE WILL BUILD IN ACROSS THE REGION THURSDAY PROVIDING FOR PARTLY CLOUDY SKIES AND TRANQUIL WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IF SOME OF THE STORMS REACH SEVERE LIMITS. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 610 PM EDT TUE JUN 14 2005 TNZ012-142300- SCOTT TN- 610 PM EDT TUE JUN 14 2005 ...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL AFFECT SCOTT COUNTY THROUGH 7 PM... STRONG WINDS UP TO 40 MPH WILL BE POSSIBLE ACROSS SCOTT COUNTY THROUGH 7 PM AS STRONG THUNDERSTORMS MOVE EAST AROUND 35 MPH. LOCAL HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD CAUSE SOME MINOR FLOODING OF SMALL STREAMS AND STREETS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION. DMG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 645 PM EDT TUE JUN 14 2005 TNZ013-142330- CAMPBELL- 645 PM EDT TUE JUN 14 2005 ...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL AFFECT NORTHERN CAMPBELL COUNTY THROUGH 730 PM... STRONG WINDS UP TO 40 MPH WILL BE POSSIBLE ACROSS NORTHERN CAMPBELL COUNTY THROUGH 730 PM AS STRONG THUNDERSTORMS MOVE EAST AROUND 35 MPH. LOCAL HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD CAUSE SOME MINOR FLOODING OF SMALL STREAMS AND STREETS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS WEATHER SITUATION. DMG
The Knoxville radar (KMRX), 29 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
1 hail. Local standard time, as filed.
Penny-size hail in Lone Mountain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461828.